Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Can stopping a TCA cause palpitations? KaraS

Posted by ed_uk on July 24, 2005, at 16:20:06

In reply to Re: Can stopping a TCA cause palpitations? ed_uk, posted by KaraS on July 24, 2005, at 15:15:35

Hi K :-)

> I'm a little bit groggy on it and it does dumb me down a bit. It's not great for memory either.

Even at 12.5mg? I was thinking you could try a few different doses eg. 20mg etc. You could divide the 10mg capsules to adjust the dose. Dexedrine might reduce the groggyness (sp). Perhaps you could try a less anticholinergic TCA - less memory problems.

>I love it because it enables me to function and I can go on it and off of it so quickly without a problem.......

But that's great! Clonazepam can be difficult to d/c. Although clonazepam can be very effective for anxiety, you're already taking a drug which is very effective for your anxiety. I suppose I'm just concerned that clonazepam might not be necessary. Clonazepam affects memory - just like doxepin. Clonazepam might make you groggy - just like doxepin. In addition, you haven't developed tolerance to the doxepin :-)

>I think that Dr. E. thinks I may need to go up a ways on the dexedrine and so doesn't want me on doxepin.

Say you were on 20mg doxepin..... I doubt it would interact with Dexedrine at all. It is possible though, so you'd need to be cautious.

>At least with that one I could have more of an antidepressant effect but Dr. E. doesn't like Xanax. He says it's too stimulating. I'm sure that has to do with how he sees it's effects on the brain scans.

It certainly didn't stimulate me, it put me to sleep!

>I develop dependence quickly so I'm thinking that a short trial of even a week or two could leave me with 9 months of tapering and increased anxiety and depression because of that.

That's very unlikely. One week *on an adequate dose* should be long enough to find out whether it helps. Some benefit is likely after the first dose. If a given dose hasn't helped after two weeks, it never will. If clonazepam is not effective or tolerable, the trial should be limited to 4 weeks, including tapering, this will minimise the risk of w/d symptoms.

>I was going to start on the Klonopin last night but chickened out.

Don't be scared :-) You won't get dependent after a few doses. If it affects you badly during the first few days, you can decide where to go from there. You could continue clonazepam to see whether the side effects subside or you could return to doxepin. If the side effects haven't subsided after a couple of weeks it might be best to return to doxepin - continuing clonazepam for longer might make w/d difficult, which certainly isn't what you want if you're having side effects!

Kind regards

Ed xxx


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ed_uk thread:532192
URL: http://www.dr-bob.org/babble/20050723/msgs/532858.html